Alert archive / Florida / Flash Flood Warnings in 2014
Flash Flood Warning 2, NWS Jacksonville, FL
NWS Jacksonville, FL issued this flash flood warning at Sep 7, 2014, 3:57 AM EDT for Columbia County, Florida. It was in force for 3 hr. 7 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 7, 2014, 3:57 AM EDT (07:57 UTC)
- Expired
- Sep 7, 2014, 7:00 AM EDT
- In force
- 3 hr
- Issued by
- NWS Jacksonville, FL
- Area
- Storm-based polygon
- Flood severity
- None
County Columbia County, FL
The radar
The Moody AFB radar (KVAX), 86 km from the middle of the area, began a volume at 07:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 7, 5:35 AM EDT | FLOOD | 5 Sse White Springs, FL | PORTIONS OF INTERSTATE 10 NEAR MILE MARKER 296 WERE CLOSED DUE TO THE FLOODED ROADWAY. |
| Sep 7, 5:35 AM EDT | FLOOD | 6 Ne Ichetucknee Spring, FL | PORTIONS OF STATE ROAD 47 JUST SOUTH OF WATSON ROAD WERE COVERED IN SEVERAL INCHES OF WATER. |
| Sep 7, 5:35 AM EDT | FLASH FLOOD | 3 Ne Columbia, FL | THE CITY PUBLIC WORKS WAS BRINGING PUMPS BACK TO THE INTERSECTION OF NIGHTSHADE AND BROADLEAF IN LAKE CITY DUE TO FLOODED ROADS. |
| Sep 7, 6:00 AM EDT | FLOOD | Lake City, FL | NUMEROUS STREET CLOSERS WERE REPORTED THROUGHOUT LAKE CITY AND THE COLUMBIA CITY LIMITS...AS WELL AS IN PORTIONS OF THE OSCEOLA STATE FOREST. |
| Sep 7, 6:00 AM EDT | FLASH FLOOD | 5 S Lake City, FL | A HOME ALONG SW FEDORA WAY WAS FLOODED WITH ABOUT 1 FOOT OF STANDING WATER. STREETS WERE FLOODED AROUND THE HOME. RESISDENTS WERE USING CANOES AND KAYAKS IN THE STREETS. |
| Sep 7, 6:30 AM EDT | FLASH FLOOD | Lake City, FL | AT LEAST 5 HOMES WERE FLOODED IN LAKE CITY. |
| Sep 7, 6:57 AM EDT | FLOOD | 5 S Lake City, FL | COLUMBIA COUNTY 911/DISPATCH REPORTS A FLOODED HOME ALONG FEDORA WAY SOUTH OF LAKE CITY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 98 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 00:00Z, 8.0 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 874 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 743 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -19 m²/s²
- 0-3 km storm-relative helicity
- -51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
290
WGUS52 KJAX 070757
FFWJAX
FLC023-071100-
/O.NEW.KJAX.FF.W.0002.140907T0757Z-140907T1100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
357 AM EDT SUN SEP 7 2014
THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CENTRAL COLUMBIA COUNTY IN NORTHERN FLORIDA
* UNTIL 700 AM EDT
* AT 355 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN FROM A CLUSTER OF SLOW MOVING THUNDERSTORMS
APPROACHING LAKE CITY. THIS RAINFALL WILL FALL OVER ALREADY
SATURATED GROUND.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
WINFIELD...FIVE POINTS...LAKE CITY AND COLUMBIA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
ADDITIONAL RAINFALL AMOUNTS OF 3 TO 5 INCHES ARE POSSIBLE. THIS IS
IN ADDITIONAL TO 6 TO 10 INCHES OF RAINFALL THAT HAS FALLEN OVER THE
PAST 24 HOURS OVER THE WARNED AREA.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
REPORT FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN ALSO CALL THE NATIONAL WEATHER
SERVICE IN JACKSONVILLE DIRECTLY AT 800-499-1594 TO REPORT FLOODING.
&&
LAT...LON 3032 8259 3011 8245 3010 8246 2998 8273
3023 8280 3024 8279
$$
ENYEDI1 follow-up statement
348
WGUS72 KJAX 071012
FFSJAX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
612 AM EDT SUN SEP 7 2014
FLC023-071100-
/O.CON.KJAX.FF.W.0002.000000T0000Z-140907T1100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
COLUMBIA FL-
612 AM EDT SUN SEP 7 2014
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 700 AM EDT FOR
CENTRAL COLUMBIA COUNTY...
AT 610 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE THE THREAT FOR FLOODING RAINFALL OVER COLUMBIA COUNTY...AS
ANOTHER BATCH SHOWERS AND THUNDERSTORMS APPROACHES FROM THE
NORTHWEST THROUGH 7 AM.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
WINFIELD...LAKE CITY...COLUMBIA AND FIVE POINTS.
THE COUNTY DISPATCH CENTER REPORTED SEVERAL ROAD CLOSURES WITHIN AND
NEAR LAKE CITY LIMITS DUE TO FLOODED ROADS. RETENTION PONDS
SURPASSED BANKFULL IN SOME LOCATIONS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
REPORT FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN ALSO CALL THE NATIONAL WEATHER
SERVICE IN JACKSONVILLE DIRECTLY AT 800-499-1594 TO REPORT FLOODING.
&&
LAT...LON 3032 8259 3011 8245 3010 8246 2998 8273
3023 8280 3024 8279
$$
ENYEDIWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this flash flood warning went out at Sep 6, 8:55 PM EDT, 7 hours 2 minutes earlier.
Area forecast discussion, Sep 6, 8:55 PM EDT, 7 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 855 PM EDT SAT SEP 6 2014 ...LOCALLY HEAVY RAINFALL THREAT CONTINUES THROUGH THE WEEKEND... .UPDATE... LATEST RUC ANALYSIS HAS SHOWN A SLIGHT SHIFT IN THE STACKED LOW PRESSURE SYSTEM IN THE ATMOSPHERE TOWARDS THE SE GA COASTLINE JUST TO THE NORTHEAST OF JACKSONVILLE. SO FAR THIS EVENING STILL LACKING MUCH SIGNIFICANT CONVECTION/ORGANIZED RAINFALL OVER THE LAND AREAS, MEANWHILE THE COASTAL WATERS HAVE LIT UP WITH NUMEROUS SHOWERS AND EMBEDDED STORMS. MODELS IN GENERAL AGREEMENT THAT THE COASTAL WATERS AND THE COASTAL COUNTIES FROM JACKSONVILLE NORTHWARD TO BRUNSWICK ARE UNDER THE MOST THREAT FOR ORGANIZED HEAVY RAINFALL. SO FAR DURING THIS EVENT THESE AREAS HAVE BEEN SPARED THE HEAVY RAINFALL SO WILL HOLD OFF ON ANY FLASH FLOOD WATCH BUT AS SOON AS EVENT APPEARS MORE LIKELY DURING THE OVERNIGHT HOURS A SHORT-FUSE WATCH MAY BE NEEDED. OTHERWISE...MAINLY LINGERING ISOLD TO SCTD SHOWERS WITH EMBEDDED STORMS POSSIBLE OVER THE REMAINING LAND AREAS AS THE JAX SOUNDING STILL REPORTED A PRECIPITABLE WATER AMOUNT NEAR 2.25 INCHES AND SHOWERS COULD POP-UP AT ANY TIME DUE TO THE CLOSE PROXIMITY OF THE MID LEVEL LOW AND SPOKES OF ENERGY STILL ROTATING AROUND IT. SKIES WILL GENERALLY REMAIN MOSTLY CLOUDY WITH LOWS IN THE 70S. && .AVIATION... MVFR CEILINGS WILL INITIALLY BE MOST PREVALENT AT SSI THIS EVENING. ELSEWHERE...VFR CONDITIONS WILL CONTINUE THROUGH THIS EVENING WITH MVFR CEILINGS LIKELY DEVELOPING IN THE JACKSONVILLE AREA LATER TONIGHT DURING THE EARLY MORNING HOURS. RAIN WILL REMAIN HIGHER THAN NORMAL OVERNIGHT DUE TO UPPER DISTURBANCE LINGERING OVER THE AREA. TIMING THIS ACTIVITY CONTINUES TO BE DIFFICULT BUT THERE AT LEAST SEEMS TO BE SOME GENERAL MODEL CONSENSUS POINTING TO RAIN IN THE JACKSONVILLE AREA LATE TONIGHT INTO TOMORROW MORNING. IFR CONDITIONS WILL BE POSSIBLE IN HEAVY RAIN WITH SOME OF THIS ACTIVITY LATE TONIGHT. WILL KEEP VFR CONDITIONS AT GNV WHERE LOWER RAIN CHANCES ARE EXPECTED. && .MARINE... S TO SW FLOW OVER THE COASTAL WATERS HAS INCREASED TO 15 TO 20 KNOTS AND HAVE RAISED SCEC HEADLINE IN THE COASTAL WATERS ALTHOUGH SEAS WILL STILL GENERALLY REMAIN IN THE 2-4 FT RANGE. STILL MAIN IMPACTS CONTINUE TO BE NUMEROUS SHOWERS AND EMBEDDED STORMS WITH VERY HEAVY RAINFALL AND LIGHTNING. RIP CURRENTS: LOW RISK CONTINUES IN S/SW FLOW. && .PRELIMINARY POINT TEMPS/POPS... AMG 72 91 73 89 / 40 70 60 60 SSI 75 86 74 86 / 50 60 60 60 JAX 72 89 73 90 / 50 70 60 70 SGJ 74 87 74 88 / 50 60 60 60 GNV 70 87 71 89 / 40 60 50 60 OCF 71 88 72 88 / 40 60 50 60 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. AM...NONE. && HESS/SHULER/WALKER
Hazardous weather outlook, Sep 6, 10:10 PM EDT, 5 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 1010 PM EDT SAT SEP 6 2014 AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040- GAZ132>136-149>154-162>166-071000- ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM- FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM- ST AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM- ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE- FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE- ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE-HAMILTON- SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-ST JOHNS- GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-JEFF DAVIS-BACON- APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN- COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN- 1010 PM EDT SAT SEP 6 2014 ...PERIODS OF HEAVY RAINFALL EXPECTED THROUGH MONDAY WITH LOCALIZED FLOODING POSSIBLE... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA...SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS. .DAY ONE...TONIGHT... LOW PRESSURE WILL CONSOLIDATE OVER COASTAL GEORGIA TONIGHT. SCATTERED TO NUMEROUS SLOW MOVING SHOWERS AND ISOLATED THUNDERSTORMS WILL CONTINUE THROUGH THE OVERNIGHT HOURS. THE HEAVIER SHOWERS WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL WITH LOCALIZED FLOODING POSSIBLE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... LOW PRESSURE WILL ORGANIZE OVER THE COASTAL CAROLINAS LATER THIS WEEKEND AHEAD OF A COLD FRONT THAT WILL STALL JUST NORTHWEST OF OUR REGION BY MONDAY. NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED SUNDAY THROUGH MONDAY...MAINLY DEVELOPING DURING THE LATE MORNING HOURS AND PERSISTING INTO THE EARLY EVENING HOURS. ADDITIONAL RAINFALL TOTALS OF 2 TO 4 INCHES ARE EXPECTED SUNDAY THROUGH MONDAY...WITH LOCALLY HEAVIER AMOUNTS EXPECTED. LOCALIZED FLOODING WILL REMAIN A HAZARD...PARTICULARLY IN URBAN AND COASTAL LOCATIONS. A FEW STRONG THUNDERSTORMS WILL BE POSSIBLE DURING THE AFTERNOON AND EARLY EVENING HOURS FROM SUNDAY THROUGH TUESDAY...WITH GUSTY WINDS AND FREQUENT LIGHTNING STRIKES BEING THE MAIN HAZARDS. DAILY THUNDERSTORM COVERAGE IS EXPECTED TO DECREASE BY WEDNESDAY AND THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED IF WIDESPREAD HEAVY RAINFALL AND FLOODING MATERIALIZES. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 7, 12:29 AM EDT | Areal Flood Advisory | JAX | Hamilton | 2 hr |
| Sep 7, 12:50 AM EDT | Areal Flood Advisory | JAX | Columbia | 85 min |
| Sep 7, 1:00 AM EDT | Areal Flood Warning | JAX | Columbia | 2 hr |
| Sep 7, 1:38 AM EDT | Areal Flood Advisory | JAX | Baker, Columbia, Union | 112 min |
| Sep 7, 2:43 AM EDT | Areal Flood Warning | JAX | Alachua, Columbia, Union | 2 hr |
| Sep 7, 3:20 AM EDT | Areal Flood Advisory | JAX | Alachua, Bradford, Union | 115 min |
| Sep 7, 3:27 AM EDT | Areal Flood Warning | JAX | Baker, Columbia, Suwannee, Union | 13 hr |
| Sep 7, 3:30 AM EDT | Areal Flood Advisory | JAX | Baker, Duval, Nassau, Union | 2 hr |
| Sep 7, 5:58 AM EDT | Areal Flood Advisory | JAX | Hamilton | 2 hr |
| Sep 7, 6:43 AM EDT | Areal Flood Advisory | JAX | Nassau | 2 hr |
| Sep 7, 6:47 AM EDT | Areal Flood Advisory | JAX | Columbia, Hamilton | 118 min |
| Sep 7, 2:38 PM EDT | Flash Flood Watch | JAX | Baker, Suwannee, Union | 27 hr |
| Sep 7, 2:40 PM EDT | Areal Flood Advisory | JAX | Baker | 110 min |
| Sep 7, 3:23 PM EDT | Areal Flood Advisory | JAX | Flagler, Saint Johns | 112 min |
| Sep 7, 3:27 PM EDT | Areal Flood Warning | JAX | Hamilton, Suwannee | 2 hr |
| Sep 7, 4:57 PM EDT | Areal Flood Advisory | JAX | Clay, Putnam, Saint Johns | 2 hr |
| Sep 7, 6:04 PM EDT | Areal Flood Advisory | JAX | Saint Johns | 86 min |
| Sep 7, 6:23 PM EDT | River Flood Warning | JAX | Baker, Nassau | 10 days |
Nearby
Flash Flood Warnings in Florida, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.